MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME18 18MM X 46CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME18 18MM X 46CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181846
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) based on the product analysis made available on 3/8/2018, this product event has been deemed mdr reportable.Information regarding patient weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg (b)(4).Concomitant med products due to character limitation: 8f 50 cm unspecified sheath introducer, meister 0.016-inch asahi intecc) guidewire, a selecon mp 6f guiding catheter, cobra 80 cm gc, prowler select plus mc, okay y-connector (goodman), dcb02, micrusframe18 (mfr181846/s12935), deltafill18 (dlf181242/s1314).Initial reporter - the customer contact information was not provided.(b)(4).Complaint conclusion: as reported by a healthcare professional, during balloon-assisted coil embolization of an aneurysm, there was resistance encountered in the introducer of two 18 mm x 46 cm micrusframe18 (mfr181846/ s12935) and a 12 mm x 42 cm deltafill18 (dlf181242/s13148) and the wire protruded through the sheaths.Approach was made from the right cvv with an 8f 50 cm unspecified sheath introducer.The sheath introducer and the contrast catheter with balloon were inserted and approached to the right rv.The prowler select plus microcatheter was advanced to the target lesion and the coil embolization was initiated.The first micrusframe18 thermo-mechanical coil was placed and the product was inserted into the microcatheter, but ¿the coil could not be inserted at the introducer.¿ the delivery wire was pushed repeatedly, then the delivery wire came out from the introducer.The coil was replaced with another micrusframe18 but the same issue occurred.The coil was replaced with a different-sized coil.In the middle of the procedure, the same issue occurred with the deltafill18 thermo-mechanical coil and the coil was subsequently replaced.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The patient¿s vessel was heavily tortuous and not calcified.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.An 0.016-inch meister (asahi intecc) guidewire, a 6f selecon mp guiding catheter, an 80 cm coba guiding catheter, an okay (goodman) y-connector, and a dcb02 detachment control box were also used for the case.No further information was provided.Two micrusframe18 coils were returned together.The devices were separated, identified as device a and device b, and were labeled appropriately.The devices were evaluated together.After analysis, the two evaluations were divided into separate investigations.Device a: approximately 7 cm of the embolic coil was advanced out of the green introducer.Approximately 4 cm of embolic coil and approximately 4 cm of the extended coil and marker band parts of the device positioning unit (dpu) were protruding from the skive of the translucent introducer sheath.There was a bend in the dpu core wire approximately 168 cm from the proximal end.The ball tip was intact.The embolic coil was kinked.At the distal end of the protrusion, the embolic coil was anchored in the skive of the translucent introducer sheath.The protruded section of the embolic coil was kinked and stretched.The articulating joint was intact.The resistance heating (rh) coil was not heated.The resheathing tool was undamaged.Advancement could not be tested because the protruded section of embolic coil prevented the device from advancing or retracting.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Device b: the embolic coil passed through the resheathing tool.Distal to the resheathing tool, all but approximately 4 cm of the embolic coil was protruding from the skive of the translucent introducer sheath.The distal end of the embolic coil was located in the green introducer.There were no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip was intact.The protruded embolic coil was kinked.The embolic coil passed through the resheathing tool.The articulating joint was damaged.The resistance heating (rh) coil has not heated.The v-notch of the resheathing tool is undamaged.Advancement could not be tested because the protruded section of embolic coil prevented the device from advancing or retracting.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Micrusframe18 device a: the complaint that the prescore was ruptured was confirmed.The proximal end of the embolic coil and the distal end of the dpu were protruding from the skive of the translucent introducer sheath.The complaint that the device was impeded in the introducer was confirmed.At the distal end of the protrusion, the embolic coil was anchored in the skive of the translucent introducer sheath.The protrusion and anchoring of the embolic coil prevent the device from advancing or retracting.The protrusion of the embolic coil and distal dpu sections from the skive of the translucent introducer sheath is evidence that the resheathing tool was advanced over the embolic coil while unsheathing the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.Damage to the part of the embolic coil still in the introducer could be a result of the same unsheathing event.The bend in the dpu core wire is evidence that excessive force was applied to the device, possibly in an attempt to overcome the resistance presented when the embolic coil became anchored in the skive of the translucent introducer sheath.100% of devices are visually inspected in-process by advancing the embolic coil out of the introducer and retracting it back.Thus, it is very unlikely that the device left the manufacturing facility with any of the observed kinks in the embolic coil.Micrusframe18 device b: the complaint that the prescore was ruptured was confirmed.The embolic coil protruded from the skive of the translucent introducer sheath and passed through the resheathing tool.The complaint that the device was impeded in the introducer was confirmed.At the distal end of the protrusion, the embolic coil was anchored in the skive of the translucent introducer sheath.The protrusion and anchoring of the embolic coil prevent the device from advancing or retracting.The protrusion of the embolic coil and distal dpu sections from the skive of the translucent introducer sheath is evidence that the resheathing tool was advanced over the embolic coil while unsheathing the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.Damage to the articulating joint could be a result of the same unsheathing event.100% of devices are visually inspected in-process by advancing the embolic coil out of the introducer and retracting it back.Thus, it is very unlikely that the device left the manufacturing facility with any of the observed kinks in the embolic coil or with damage to the articulating joint.With review of the product analyses, device history records, and limited information available, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned products.Although a definitive conclusion cannot be made, it appears that circumstances of the procedure may have contributed to the event and damages noted on the returned products.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00561 and 3008114965-2018-00562.
 
Event or Problem Description
As reported by a healthcare professional, during balloon-assisted coil embolization of an aneurysm, there was resistance encountered in the introducer of two 18 mm x 46 cm micrusframe18 (mfr181846/ s12935) and a 12 mm x 42 cm deltafill18 (dlf181242/s13148) and the wire protruded through the sheaths.Approach was made from the right cvv with an 8f 50 cm unspecified sheath introducer.The sheath introducer and the contrast catheter with balloon were inserted and approached to the right rv.The prowler select plus microcatheter was advanced to the target lesion and the coil embolization was initiated.The first micrusframe18 thermo-mechanical coil was placed and the product was inserted into the microcatheter, but ¿the coil could not be inserted at the introducer.¿ the delivery wire was pushed repeatedly, then the delivery wire came out from the introducer.The coil was replaced with another micrusframe18 but the same issue occurred.The coil was replaced with a different-sized coil.In the middle of the procedure, the same issue occurred with the deltafill18 thermo-mechanical coil and the coil was subsequently replaced.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The patient¿s vessel was heavily tortuous and not calcified.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.An 0.016-inch meister (asahi intecc) guidewire, a 6f selecon mp guiding catheter, an 80 cm coba guiding catheter, an okay (goodman) y-connector, and a dcb02 detachment control box were also used for the case.The products will be returned for analysis.No further information was provided.

Brand Name
MICRUSFRAME18 18MM X 46CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7336572
Report Number3008114965-2018-00562
Device Sequence Number26677
Product Code KRD
UDI-Device Identifier10886704078159
UDI-Public10886704078159
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberMFR181846
Device Lot NumberS12935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR